Hail, Imperial
- When
- February 19, 3:20 PM PST to 3:50 PM PST
- Where
- Imperial County, Niland
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.233, -115.517
Thunderstorms and brief heavy rain spread across parts of Imperial County.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Feb 19, 2:30 PM PST, 50 minutes earlier.
AZZ020>028-CAZ030>033-200545- AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 330 PM MST SAT FEB 19 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A STRONG LOW PRESSURE CENTER CONTINUES OFF THE CALIFORNIA COAST TODAY WITH IMPULSES IN A FLOW FROM THE SOUTHWEST RESULTING IN SCATTERED SHOWERS TONIGHT WITH A CHANCE OF EVENING THUNDERSTORMS... HEAVY RAIN AND HAIL. ANOTHER STRONG STORM SYSTEM FROM THE EASTERN PACIFIC IS EXPECTED TO BRING PERIODS OF SIGNIFICANT RAINFALL TO MUCH OF THE AREA MONDAY AND MONDAY NIGHT THROUGH TUESDAY. SOMEWHAT HIGHER PRESSURE ALOFT IS EXPECTED TO BRING A DRYING TREND AND SOME WARMING RECOVERY IN DAYTIME HIGHS BY THE END OF THE UPCOMING WEEK. && .DISCUSSION... ALTHOUGH LETTING THE FLASH FLOOD WATCH EXPIRE WITH THE LATEST AFTERNOON FORECAST PACKAGE...THE AIRMASS IS STILL PLENTY MOIST AND UNSTABLE. IN FACT...A NUMBER OF LIGHTNING STRIKES HAVE BEEN OBSERVED IN IMPERIAL AND EASTERN RIVERSIDE COUNTIES THIS AFTERNOON...AND RADAR INDICATED HEAVY RAIN AND PROBABLE HAIL. IT LOOKS AS IF ANOTHER LOW PRESSURE IMPULSE IS IN THE FLOW THAT WILL CAUSE SHOWERS TO REDEVELOP FROM WEST TO EAST ACROSS THE AREA TONIGHT WITH SOME EVENING THUNDERSTORMS. IN COORDINATION WITH INCOMING SHIFT...HAVE DECIDED TO HANDLE ANY POSSIBLE FLOODING PROBLEMS WITH URBAN AND SMALL STREAM FLOOD ADVISORIES AND...IF NECESSARY FLASH FLOOD WARNINGS. WITH THE MOIST AIRMASS CONTINUING...THERE IS A POSSIBILITY OF PATCHY FOG AGAIN TONIGHT...ESPECIALLY WITH UNDER ANY BREAKS IN THE CLOUDS. ONCE THE LOW PRESSURE IMPULSE GOES BY TONIGHT...THE CHANCE OF SHOWERS IS EXPECTED TO DECREASE TO A SLIGHT CHANCE MOST AREA BY SUNDAY AFTERNOON WITH DRY WEATHER OVER THE ENTIRE AREA SUNDAY EVENING...EXCEPT FOR A SLIGHT CHANCE OF SHOWERS IN SOUTHEAST CALIFORNIA MAINLY JOSHUA TREE NATIONAL PARK. YET ANOTHER STRONG PACIFIC LOW PRESSURE SYSTEM THAT WAS WEST OF SAN FRANCISCO NEAR 138 DEGREES WEST LONGITUDE THIS AFTERNOON IS MOVING EAST AND WILL SPREAD SHOWERS INTO SOUTHEAST CALIFORNIA BY MONDAY MORNING AND EAST ACROSS THE REST OF OUR AREA BY MONDAY NIGHT. ONCE AGAIN...SOUTH-CENTRAL ARIZONA INCLUDING PORTIONS OF THE PHOENIX AREA WILL PROBABLY GET THE MOST RAIN WITH THIS SYSTEM WITH ANOTHER HALF INCH TO INCH OF RAIN POSSIBLE WITH SOME HIGHER AMOUNTS...ESPECIALLY IN UPSLOPE AND HIGHER TERRAIN AREAS. THE LOW PRESSURE CENTER IS EXPECTED TO MOVE ONLY VERY SLOWLY EAST ACROSS SOUTHERN CALIFORNIA TUESDAY AND ARIZONA WEDNESDAY AND THURSDAY. THUS...SHOWERS WILL CONTINUE TO BE LIKELY AND THERE IS ALSO A CHANCE OF THUNDERSTORMS THROUGH TUESDAY AND TUESDAY NIGHT... WITH A SLOWLY DECREASING CHANCE WEDNESDAY THROUGH THURSDAY NIGHT. EXPECT A DRYING TREND AND A SLIGHT RECOVERY IN DAYTIME HIGHS TOWARD THE END OF NEXT WEEK AS SOMEWHAT HIGHER PRESSURE ALOFT FROM THE PACIFIC BUILDS IN BEHIND THE LOW PRESSURE CENTER. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && ELLIS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 613 AM MST SAT FEB 19 2005 AZZ021>024-200100- GREATER PHOENIX AREA-NORTHWEST MARICOPA COUNTY- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- WEST CENTRAL DESERTS- 613 AM MST SAT FEB 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL ARIZONA...INCLUDING THE GREATER PHOENIX AREA. .DAY ONE...TODAY A FLASH FLOOD WATCH IS IN EFFECT UNTIL THIS AFTERNOON. SEE PRODUCT PHXFFAPSR FOR ADDITIONAL INFORMATION. IN ADDITION A FLOOD WARNING IS IN EFFECT FOR CAVE CREEK NEAR CAREFREE AND CAVE CREEK... AND FOR THE AGUA FRIA RIVER UPSTREAM FROM LAKE PLEASANT. SEE PRODUCT PHXFLWPSR FOR FURTHER INFORMATION. OTHERWISE WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TODAY...AND HEAVY RAIN IS POSSIBLE ESPECIALLY IN THE MORNING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER WET PACIFIC STORM SYSTEM IS EXPECTED TO PROVIDE NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL AND FLOODING...NEXT MONDAY AND TUESDAY. ALTHOUGH THE REST OF THE PERIOD LOOKS TO BE UNSETTLED...WETTER AND COOLER THAN NORMAL...NO HAZARDOUS WEATHER IS EXPECTED. AZZ020-025>028-CAZ030>033-200100- IMPERIAL COUNTY-JOSHUA TREE NATIONAL PARK/JTNP/- LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- RIVERSIDE COUNTY/EASTERN DESERTS-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-YUMA/MARTINEZ LAKE AND VICINITY- 613 AM MST (513 AM PST) SAT FEB 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ARIZONA AS WELL AS FAR SOUTHEAST CALIFORNIA. .DAY ONE...TODAY SCATTERED TO NUMEROUS SHOWERS ARE EXPECTED TODAY ALONG WITH ISOLATED THUNDERSTORMS. BRIEF HEAVY RAIN IS POSSIBLE. PATCHY DENSE FOG IS ALSO POSSIBLE IN THE MORNING...WITH VISIBILITIES BELOW ONE MILE LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER WET PACIFIC STORM SYSTEM IS EXPECTED TO PROVIDE NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL AND FLOODING...NEXT MONDAY AND TUESDAY. ALTHOUGH THE REST OF THE PERIOD LOOKS TO BE UNSETTLED...WETTER AND COOLER THAN NORMAL...NO HAZARDOUS WEATHER IS EXPECTED. BRECKENRIDGE
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Thunderstorms and brief heavy rain spread across parts of Imperial County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442091.